MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. LEMAITRE VALVULOTOME

LEMAITRE VASCULAR, INC. LEMAITRE VALVULOTOME
Model Number 1009-00
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 08/02/2022
Type of Reportable Event Malfunction
Event or Problem Description
According to the surgeon, a patient with critical limb ischemia was indicated for femoropopliteal venous in situ bypass and disobliteration.Before using the valvulotome a standard preparation was performed - rinsing and repeated test of the functionality of the valvulotome by the operator.The saph.Magna vein was of borderline width, but usable for in situ bypass.The valvulotome was introduced from the distal end of the vein graft proximally in the closed position to the proximal end of the graft.Before sewing the proximal anastomosis, the surgeon needed to slightly pull back the valvulotome, it was still in a closed position.However, when moving backward, the catheter was immediately blocked.During the open revision of the blocked catheter, the surgeon found that there was a longitudinal laceration of the vein graft with a length of 10 cm.The cause was the eccentric protrusion of 1 valvulotome knife, which caused laceration of the graft.The valvulotome was still in the closed position.The damage of the vein graft was so extensive that it could not be used for the bypass.A different graft was used to complete the operation.
 
Additional Manufacturer Narrative
We have received the complaint device for evaluation, and the reported incident was confirmed.Additionally, the device was returned with the distal portion, including the blades cut off of the device.As a result, the blades were not able to be actuated using the green handle.On distal portion that contained the blades, one of the blades was observed protruding out of the retainer slot and didn't seat properly on the slot.The blade was misaligned preventing it from properly inserting into its retainer slot.The root cause of this issue was determined to be centering hoop to wire welding error along with operator adjustment error.During the welding process, this centering hoop was likely not properly aligned against its retainer slot.The blade process includes manual manipulation of each blade by the operator.Operator errors, are possible due to the manual nature of the adjustments.Our review of the lot history records for this lot did not find any discrepancies either in the manufacturing or packaging process that could be related to this incident.Further, we have not received any other complaints of a similar nature for devices from this lot.A corrective and preventive action (capa) has been opened to address this issue.

Brand Name
LEMAITRE VALVULOTOME
Common Device Name
VALVULOTOME
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
Manufacturer (Section G)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
Manufacturer Contact
jeffrey oddy
63 second ave
burlington, MA 01803
7814251682
MDR Report Key15340769
Report Number1220948-2022-00090
Device Sequence Number17857982
Product Code MGZ
UDI-Device Identifier00840663106653
UDI-Public00840663106653
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
K140042
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1009-00
Device Catalogue Number1009-00
Device Lot NumberELVH1969V
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2022
Initial Report FDA Received Date09/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown